Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 24, 2018, 3:46 AM EST. It took effect at Feb 25, 2018, 2:20 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:46 AM EST (08:46 UTC)
- In effect from
- Feb 25, 2018, 2:20 AM EST
- Expired
- Feb 25, 2018, 4:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
696 WHUS73 KIWX 240846 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 346 AM EST Sat Feb 24 2018 LMZ043-046-241700- /O.UPG.KIWX.GL.A.0003.180225T0000Z-180225T2100Z/ /O.NEW.KIWX.GL.W.0004.180225T0900Z-180225T2100Z/ /O.NEW.KIWX.SC.Y.0009.180225T0000Z-180225T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 4 AM to 4 PM EST Sunday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 7 PM this evening to 4 AM EST Sunday. The Gale Watch is no longer in effect. * WINDS...Southeast 15 to 20 knots this evening with gusts to 25 knots becoming southwest 20 to 25 knots overnight with gusts to 35 knot gales late. Southwest 20 to 30 knots Sunday with gusts to 35 knot gales through midday. * WAVES...4 to 7 feet...occasionally to 9 feet late tonight into Sunday subsiding to 3 to 6 feet Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
315 WHUS73 KIWX 241535 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1035 AM EST Sat Feb 24 2018 LMZ043-046-242345- /O.CON.KIWX.SC.Y.0009.180225T0000Z-180225T0900Z/ /O.CON.KIWX.GL.W.0004.180225T0900Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1035 AM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... * WINDS...Southeast 15 to 20 knots this evening with gusts to 25 knots becoming southwest 20 to 25 knots overnight with gusts to 35 knot gales after midnight. Southwest 20 to 30 knots Sunday with gusts to 35 knot gales through midday. * WAVES...Building to 3 to 6 feet after midnight, 4 to 7 feet, occasionally to 9 feet Sunday morning, subsiding to 3 to 6 feet Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
420 WHUS73 KIWX 242011 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 311 PM EST Sat Feb 24 2018 LMZ043-046-250415- /O.CON.KIWX.SC.Y.0009.180225T0000Z-180225T0900Z/ /O.CON.KIWX.GL.W.0004.180225T0900Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 311 PM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... * WINDS...Southeast 15 to 20 knots this evening with gusts to 25 knots becoming southwest 20 to 25 knots overnight with gusts to 35 knot gales after midnight. Southwest 20 to 30 knots Sunday with gusts to 35 knot gales through midday. * WAVES...Building to 3 to 6 feet after midnight, 4 to 7 feet, occasionally to 9 feet Sunday morning, subsiding to 3 to 6 feet Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
638 WHUS73 KIWX 250323 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1023 PM EST Sat Feb 24 2018 LMZ043-046-251130- /O.CON.KIWX.SC.Y.0009.000000T0000Z-180225T0900Z/ /O.CON.KIWX.GL.W.0004.180225T0900Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1023 PM EST Sat Feb 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... * WINDS...Becoming southwest 20 to 30 knots late tonight with gusts to 35 knot gales through Sunday afternoon. * WAVES...Building to 6 to 10 feet Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
218 WHUS73 KIWX 250720 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 220 AM EST Sun Feb 25 2018 LMZ043-046-251530- /O.CAN.KIWX.SC.Y.0009.000000T0000Z-180225T0900Z/ /O.EXT.KIWX.GL.W.0004.180225T0720Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 220 AM EST Sun Feb 25 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Small Craft Advisory. * WINDS...Southwest 25 to 30 knots with gusts to 45 knot gales overnight. Southwest 20 to 25 knots Sunday with gusts to 35 knot gales. * WAVES...5 to 10 feet tonight...6 to 12 feet Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
929 WHUS73 KIWX 250954 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 454 AM EST Sun Feb 25 2018 LMZ043-046-251800- /O.CON.KIWX.GL.W.0004.000000T0000Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 454 AM EST Sun Feb 25 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southwest 25 to 30 knots with gusts to 45 knot gales diminishing to 15 to 25 knots this afternoon with gusts to 35 knot gales. * WAVES...6 to 12 feet subsiding to 3 to 6 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
521 WHUS73 KIWX 251545 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1045 AM EST Sun Feb 25 2018 LMZ043-046-252100- /O.CON.KIWX.GL.W.0004.000000T0000Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1045 AM EST Sun Feb 25 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Southwest wind 15 to 25 knots. Gusts up to 35 knot gales through late afternoon. * WAVES...3 to 6 feet subsiding to 2 to 4 feet late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ MCD
553 WHUS73 KIWX 252054 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 354 PM EST Sun Feb 25 2018 LMZ043-046-252200- /O.EXP.KIWX.GL.W.0004.000000T0000Z-180225T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 354 PM EST Sun Feb 25 2018 ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 23, 6:09 PM EST, 9 hours 37 minutes earlier.
Area forecast discussion, Feb 23, 6:09 PM EST, 9 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
609 PM EST Fri Feb 23 2018
.SYNOPSIS...
Issued at 604 PM EST Fri Feb 23 2018
Widespread significant flooding will continue over northwest
Indiana and southwest lower Michigan with record crests on several
rivers. Rain will return to the area late tonight, mainly south of
Route 6 and overspread the area during the day Saturday. A wintry
mixremains possible Saturday morning along and north of Route 6.
Additional rainfall will have limited impacts on river levels at
this time.
&&
.SHORT TERM...(This Evening through Saturday Night)
Issued at 340 PM EST Fri Feb 23 2018
Surge of isentropic lift and moisture still expected to move into
southern areas tonight, but looks to be slower with band of
precip currently almost to the Ohio river into NW Arkansas.
Greatest chances through 12Z Sat and even into much of the day
Saturday will likely remain near/south of US 6 and possible even
to US-24 given a few of the model trends. Main push of precip for
all areas still appears to be more Sat night as strong upper
trough finally ejects out of the SW states. Heaviest axis of
rainfall still looks to remain over SE areas and even there
amounts may not be as high as previously advertised. As a result,
overall river forecasts should remain unchanged with rainfall at
most delaying cresting/falling of levels.
With regards to mixed precipitation late tonight into Saturday
morning soundings would suggest at least a brief window for
rain/snow mix vs earlier concerns of freezing rain along and north
of US 6. Still concerned there could be a touch of ice but will
all depend on how fast precip arrives in the north and sfc temps,
which are now forecasted to be a bit higher overnight.
&&
.LONG TERM...(Sunday through Friday)
Issued at 340 PM EST Fri Feb 23 2018
Much needed breather in store starting Sunday into mid week as
overall flow deamplifies somewhat. There will be a fast moving,
weak and moisture starved disturbance Sunday night, but no pops
warranted. Little in the way of cold air behind either system with
500 mb heights quickly increasing with highs well into the 50s by
Tues and Weds.
One more dynamic system looks to impact the region late in the
period. Models varying greatly on strength and speed with GFS
much stronger and faster with swath of rain mainly across SE
areas Weds into Thursday. ECMWF slower (Thurs into Fri) and brings
quick shot of rain to everyone. Afternoon forecast leans towards
GFS at this point, but wouldn't be surprised if a slower trend
evolves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 604 PM EST Fri Feb 23 2018
IFR/LIFR cigs will persist through the first 12 to 18 hours of the
forecast. CIGS will lift after 12Z as rainfall spread northward
through the region. Boundary layer winds will increase and shift
to an easterly direction overnight with peak winds between 4 and 9
UTC.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Saturday evening through Sunday afternoon for
LMZ043-046.
&&
SYNOPSIS...Lewis
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Lewis
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 23, 5:55 AM EST, 21 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 555 AM EST Fri Feb 23 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 555 AM EST Fri Feb 23 2018 /455 AM CST Fri Feb 23 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Widespread flooding will continue today and tonight over portions of northwest Indiana into far southwest Lower Michigan, but the water will recede at most locations. Major flooding will continue on several area rivers with record crests at some points. For the latest river warning and crest information, please refer to the Northern Indiana webpage and flood warnings and statements issued by this office. A wintry mix of precipitation is likely overnight around and north of state Highway 6. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A wintry mix of precipitation is likely early Saturday around and north of state Highway 6. River flooding will continue through the weekend across the area. For the latest flood information, please refer to our webpage and any flood warnings or statements issued by this office. Moderate to locally heavy rainfall is likely Saturday and Saturday night, primarily south and east of a line from Monticello to Fort Wayne Indiana to Ottawa Ohio. Rainfall amounts of 1 to 2 inches area likely by Sunday morning. .SPOTTER INFORMATION STATEMENT... Reports and pictures of flooding and any measured rainfall amounts would be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-241100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 555 AM EST Fri Feb 23 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are possible at times this weekend and next week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:40 AM EST | Flood Watch | IWX | Adams, Blackford, Grant, Jay, Wells | 23 hr |
| Feb 24, 3:46 AM EST | Small Craft Advisory | IWX | 23 hr | |
| Feb 24, 11:20 AM EST | River Flood Warning | IWX | Adams, Wells | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.